Retin-A (Tretinoin) proven to stimulate hair growth... can you still use it?


#1

Hey guys, I’ve seen a study that confirmed that Retin-A (Tretinoin) stimulates hairgrowth and also read several threads of women saying that they felt whenever they used Tretinoin that their facial hair grows faster.

I’m getting Electrolysis treatment on my face and I’m wondering if I can still use it after my hair has been cleared or will it stimulate back some hair growth and roots? I’m very confused, thank you.

The study: https://www.ncbi.nlm.nih.gov/pubmed/3771854


#2

Discuss this with your dermatologist.

The study you linked, as far as I understand, was performed on people who have androgenetic alopecia, and the hair growth is presumably measured on top of the head rather than on the face or body. It’s difficult to know the methodology and the discussion of results (whether there is a strong case for causality) since that study is not freely available. People who are using tretinoin more often seem to claim (temporary) hair loss along with other tenuous side effects that have yet to be scientifically proven.

Assuming that it is even possible and likely for tretinoin to stimulate new hair growth from follicles not treated by electrolysis, whether you take tretinoin during the treatment period of after treatment has been completed, any hair that may grow will need to be treated either way. If tretinoin is a necessity for you, then that’s just how it will be. Your dermatologist will be able to discuss this with you.

I should add that taking tretinoin while actively receiving electrolysis treatments is not encouraged. Some people won’t experience adverse effects, but others may.